My wife is getting treatment for tuberculosis for past one month. coughing is already reduced.
Only thing i am worried about is very high fever(usually during evening till late night) maximum fever of 104 F.
Also she is having right side constant chest pain arroung her right breast bottom periphery. the pain gets severe while coughing or taking deep breath or while movement.
doctor did not find anything on the x ray.
she is taking the normal TB drugs prescribed by the dots
her E.S.R is 100 mm
her SGPT is 147 IU/L(which according to our doctor is due to side effect of TB drugs).
My main concern is the very high fever every evening and the chest pain..what must be the reason for these two problems.
is this a side effect?
some where i read that right side chest pain is also due to hepatitis..
what is the blood test for hepatititis?
our doctor has asked to do chest CT scan,which again is risky for the liver.
Hi and welcome to the forum! I am glad that I can help you.
You want to know the cause of the symptoms that your wife experiences.
Tuberculosis is a contagious infective disease caused by the bacteria Mycobacterium tuberculosis. The disease develops over a long period of time. The main factors for developing tuberculosis are not only the contact with an individual who experiences active lung tuberculosis, but a weakened immune system, poor diet and poor living conditions are factors as well. Clinically it is characterized with mild temperature (never above 101 F), weakness, weight loss, coughing, night sweats, etc.
Given the data that you described, it is not likely that the symptoms that your wife experiences are side effects from Tb treatment. Hepatitis is characterized with increased levels of AST and ALT (both are enzymes found in the liver cells). A CT scan is a non-invasive procedure that provides visualization of the organs and their changes. Its radiating effect doesn't harm the liver tissue. She may consider getting checked for a secondary bacterial infection by having a bacterial culture with an antibiogram taken.
Please keep in mind that I provide medical information only. I am not able to diagnose medical conditions online. Please advise your wife to contact her doctor for further advice and information about diagnosis and treatment options.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Tuberculosis , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.